Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 2, NWS Newport/Morehead City, NC

April 23, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 23, 2017, 8:25 PM EDT. It took effect at Apr 24, 2017, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2017, 8:25 PM EDT (00:25 UTC)
In effect from
Apr 24, 2017, 8:00 AM EDT
Expired
Apr 24, 2017, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

687 
WHUS42 KMHX 240025
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 PM EDT SUN APR 23 2017

...A HIGH RISK OF RIP CURRENTS AND DANGEROUS SHORE BREAK EXPECTED
MONDAY...

.LONG PERIOD EASTERLY SWELLS AND INCREASING ONSHORE FLOW WILL 
LEAD TO A HIGH RIP CURRENT THREAT AND DANGEROUS 4 TO 6 FOOT 
BREAKING SURF ALONG EAST FACING BEACHES MONDAY. 

NCZ103-240900-
/O.EXP.KMHX.BH.S.0001.000000T0000Z-170424T0000Z/
/O.NEW.KMHX.BH.S.0002.170424T1200Z-170425T0000Z/
OUTER BANKS DARE-
825 PM EDT SUN APR 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
MONDAY THROUGH MONDAY EVENING.

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING BEACHES. 
 
* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW
  TIDE MONDAY WILL OCCUR AROUND 1215 PM. 

* SURF HEIGHT...BUILDING TO 4 TO 6 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP. 

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE 
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK 
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A 
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY 
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN 
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL 
TIMES.

&&

$$

NCZ095-098-104-240900-
/O.NEW.KMHX.BH.S.0002.170424T1200Z-170425T0000Z/
CARTERET-ONSLOW-OUTER BANKS HYDE-
825 PM EDT SUN APR 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
MONDAY THROUGH MONDAY EVENING.

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING BEACHES

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW
  TIDE MONDAY WILL OCCUR AROUND 1215 PM.

* SURF HEIGHT...BUILDING TO 4 TO 6 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. 
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE 
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, 
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO 
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

&&

$$
2 follow-up statements
089 
WHUS42 KMHX 240706
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 AM EDT MON APR 24 2017

...A HIGH RISK OF RIP CURRENTS AND DANGEROUS SHORE BREAK EXPECTED
TODAY...
...HIGH SURF ADVISORY FROM CAPE LOOKOUT NORTH LATE TODAY THROUGH 8
AM TUESDAY...

.LONG PERIOD EASTERLY SWELLS AND INCREASING ONSHORE FLOW WILL
LEAD TO A HIGH RIP CURRENT THREAT TODAY. WAVES IN THE SURF ZONE
WILL BUILD TO 5 TO 8 FEET LATE TODAY NORTH OF CAPE LOOKOUT AND 
WILL PEAK AT 6 TO 10 FEET TONIGHT. 

NCZ095-103-104-242000-
/O.NEW.KMHX.SU.Y.0008.170424T2100Z-170425T1200Z/
/O.CON.KMHX.BH.S.0002.170424T1200Z-170425T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
306 AM EDT MON APR 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
EDT TUESDAY NORTH OF CAPE LOOKOUT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 8 AM EDT TUESDAY.

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW
  TIDE TODAY WILL OCCUR AROUND 1215 PM.

* IMPACTS...VERY ROUGH SURF WILL LEAD TO BEACH EROSION...DANGEROUS
  SHORE BREAK AND A HIGH THREAT OF RIP CURRENTS. 

* SURF HEIGHT...BUILDING TO 5 TO 8 FEET LATE TODAY AND PEAKING AT
  6 TO 10 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

NCZ098-242000-
/O.CON.KMHX.BH.S.0002.170424T1200Z-170425T0000Z/
ONSLOW-
306 AM EDT MON APR 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP
  CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW
  TIDE TODAY WILL OCCUR AROUND 1215 PM.

* SURF HEIGHT...BUILDING TO 4 TO 7 FEET LATE TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$
473 
WHUS42 KMHX 241942
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EDT MON APR 24 2017

...A HIGH RISK OF RIP CURRENTS AND DANGEROUS SHORE BREAK EXPECTED
TODAY... 

...HIGH SURF ADVISORY FROM CAPE LOOKOUT NORTH LATE TODAY
THROUGH 8 PM TUESDAY...

...COASTAL FLOOD ADVISORY FOR THE COUNTIES ADJACENT TO THE NEUSE
AND PAMLICO RIVERS TONIGHT...

.LONG PERIOD EASTERLY SWELLS AND INCREASING ONSHORE FLOW WILL
LEAD TO A HIGH RIP CURRENT THREAT TODAY. WAVES IN THE SURF ZONE
WILL BUILD TO 5 TO 8 FEET LATE TODAY NORTH OF CAPE LOOKOUT AND
WILL PEAK AT 6 TO 10 FEET TONIGHT.

NCZ095-250400-
/O.NEW.KMHX.CF.Y.0004.170425T0200Z-170425T1200Z/
/O.EXT.KMHX.SU.Y.0008.170424T2100Z-170426T0000Z/
/O.CON.KMHX.BH.S.0002.000000T0000Z-170425T0000Z/
CARTERET-
342 PM EDT MON APR 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 8 AM EDT TUESDAY.

* HAZARDS...MINOR COASTAL FLOODING ALONG THE NEAUSE AND PAMLICO
  RIVERS, HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...RIP CURRENTS AND DANGEROUS SHORE BREAK WILL OCCUR
  ALONG THE BEACHES, ESPECIALLY ALONG EAST FACING BEACHES. MINOR
  COASTAL FLOODING WILL OCCUR ALONG THE NEUSE AND PAMLICO RIVERS
  AND THEIR ADJACENT TIDAL CREEKS TONIGHT. 

* COASTAL FLOODING...WATER LEVEL RISES UP TO 2 FEET ABOVE NORMAL
  ARE POSSIBLE FOR LOCATIONS ADJACENT TO THE NEUSE AND PAMLICO
  RIVERS INCLUDING ADJACENT TIDAL CREEKS TONIGHT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. 
  LOW TIDE TODAY WILL OCCUR AROUND 1215 PM.

* COASTAL FLOOD TIMING...FROM LATE THIS EVENING THROUGH EARLY
  TUESDAY.

* IMPACTS...VERY ROUGH SURF WILL LEAD TO BEACH EROSION...
  DANGEROUS SHORE BREAK AND A HIGH THREAT OF RIP CURRENTS. WATER
  LEVEL RISES OF 1 TO 2 FEET PRODUCING MINOR FLOODING ADJACENT TO
  THE NEUSE AND PAMLICO RIVERS.

* SURF HEIGHT...BUILDING TO 5 TO 8 FEET LATE TODAY AND PEAKING 
  AT 6 TO 10 FEET TONIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO PRODUCE MINOR FLOODING OF LOW AREAS ALONG THE
INLAND RIVERS. 

&&

$$

NCZ080-093-094-250400-
/O.NEW.KMHX.CF.Y.0004.170425T0200Z-170425T1200Z/
BEAUFORT-CRAVEN-PAMLICO-
342 PM EDT MON APR 24 2017

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 8 AM EDT TUESDAY.

* LOCATION...MINOR  COASTAL FLOODING WILL OCCUR ALONG THE NEUSE 
  AND PAMLICO RIVERS AND THEIR ADJACENT TIDAL CREEKS TONIGHT.

* COASTAL FLOODING...WATER LEVEL RISES UP TO 2 FEET ABOVE NORMAL
  ARE POSSIBLE FOR LOCATIONS ADJACENT TO THE NEUSE AND PAMLICO
  RIVERS INCLUDING ADJACENT TIDAL CREEKS TONIGHT.

* TIMING...FROM LATE THIS EVENING THROUGH EARLY
  TUESDAY.

* IMPACTS...WATER LEVEL RISES OF 1 TO 2 FEET PRODUCING MINOR
  FLOODING ADJACENT TO THE NEAUSE AND PAMLICO RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO PRODUCE MINOR FLOODING OF LOW AREAS ALONG THE
INLAND RIVERS.

&&

$$

NCZ103-104-250400-
/O.EXT.KMHX.SU.Y.0008.170424T2100Z-170426T0000Z/
/O.CON.KMHX.BH.S.0002.000000T0000Z-170425T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
342 PM EDT MON APR 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 PM EDT TUESDAY...

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING 
  BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. 
  LOW TIDE TODAY WILL OCCUR AROUND 1215 PM.

* IMPACTS...VERY ROUGH SURF WILL LEAD TO BEACH EROSION... 
  DANGEROUS SHORE BREAK AND A HIGH THREAT OF RIP CURRENTS.

* SURF HEIGHT...BUILDING TO 5 TO 8 FEET LATE TODAY AND PEAKING 
  AT 6 TO 10 FEET TONIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

NCZ098-250000-
/O.CON.KMHX.BH.S.0002.000000T0000Z-170425T0000Z/
ONSLOW-
342 PM EDT MON APR 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK.

* LOCATION...ALL BEACHES BUT ESPECIALLY ALONG EAST FACING 
  BEACHES.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING 
  RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. 
  LOW TIDE TODAY WILL OCCUR AROUND 1215 PM.

* SURF HEIGHT...BUILDING TO 4 TO 7 FEET LATE TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED,
FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO
ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP.

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES, WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 23, 7:13 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 23, 7:13 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Sun Apr 23 2017

.SYNOPSIS...
A frontal boundary will lift north and inland along the coast late
tonight as low pressure moves slowly northeast along the coast
Monday and Tuesday. High pressure in the central Atlantic will
build in Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 7 PM Sunday...Latest sfc analysis is showing the sfc low
over GA while spreading the rain into the Carolinas this
evening. Based on the latest Hi-Res models have reduced PoPs
down to chance as most of precip will be scattered and coming
from the ocean side. The warm front will work its way back north
late tonight with temperatures and dewpoints slowly climbing by
the early morning hours...causing an increase in instability in
the morning...which could start some convection firing up
offshore and moving onto land. Kept overnight PoPs in the likely
range...but think while the PoPs are high, QPF totals will be
fairly low overnight. The overnight low will likely be around
midnight with temperatures remaining steady then rising after
09z.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 410 PM Sunday...Closed upper low will pivot into southern
Georgia and South Carolina during the day Monday as
strengthening surface low redevelops off the South Carolina
coast late Monday afternoon. This coupled with a deep feed of
moisture from the E/SE...will lead to a threat of heavy rain and
flash flooding along with strong gusty winds. There will be the
threat of some convection moving onshore early in the morning
with the warm front...with perhaps a few brief spin-ups near the
coast. Based on some of the higher-resolution models...expect
only spotty showers and fairly light QPF elsewhere through
midday on Monday. By Monday afternoon...moisture transport
increases markedly and heavy rainfall should begin to fall over
inland areas by 18-21z and increase overnight. The Flash Flood
Watch has been extended north and east to include all but the
far northern counties and Outer Banks. High temperatures should
be in the lower 70s over most areas for Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 245 PM Sun...Heavy rain and flash flooding possible for
portions of Eastern NC through Tuesday morning. Summer like
weather expected late week with highs in the upper 80s.

Monday Night and Tuesday...The heaviest rain is expected to fall
Monday night into early Tuesday morning. The heaviest QPF
continues to shift slightly westward, however 2-4 inches of rain
is still expected over Eastern NC. Locally higher amounts to 6
inches are possible wherever strong convection develops or
training storms occur. Some high res. models show a secondary
axis of heavy rain further east near Carteret, Craven, and
Pamlico counties. With still moderate uncertainty where the
heaviest rain will fall, have extended the Flash Flood Watch
further east to include Carteret, Craven, Pamlico, Pitt, and
Beaufort counties. Rain appears to taper off late Monday morning
as a dry slot entrains into the mature cyclone that will be
located just off the NC/SC coast.

Another concern for this period is the threat of severe weather.
As winds pick up Monday night, higher dewpoints are advected off
the Gulf Stream up into the southern NC coastal counties, and
later into the OBX. As a result CAPE values increase to
1000-1500 J/kg, bulk wind shear values increase to 35-45 knots,
and 0-1 km SRH values increase 150-300 m2/s2. The window for
severe storms and an isolated tornado looks to be 00z-12z Tues.

Upper level low pulls away later in the day Tuesday and showers
slower taper off. Highs Tuesday will be in the mid to upper 70s.

Wednesday through Sunday...A building heat wave is expected
following the departure of the upr low as hts/thicknesses soar
above climo. In fact model fields indicate heights up to 2
standard deviations above normal by late in the week as massive
ridge of high pressure develops over the eastern CONUS. If this
verifies record high temps would certainly be threatened with
temps in the upr 80s to lower 90s. Mainly dry conditions with
only isolated threat for sea breeze convection each afternoon,
more typical of mid Summer vs late April.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Short Term /through 18Z Monday/
As of 7 PM Sunday...High confidence of IFR confidence will
dominate most of the TAF period. Strong low level jet will
prevent any fog development overnight, but significant amt of
low level moisture will help keep flying conditions in the IFR
range. Forecast sounding are showing some lifting during the
morning as the warm front lifts north and precip increases...but
visibility will remain with MVFR levels. NE winds at 10-15
knots will continue tonight then increase to 10-20 knots and
gusty for Monday.

Long Term /Monday through Thursday/...
As of 330 PM Sun...Sub VFR conditions appear likely through
Tuesday night with widespread heavy rain, scattered
thunderstorms, and gusty winds. Conditions improve greatly for
Wednesday and the rest of the work week.

&&

.MARINE...
Short Term /Tonight and Monday/...
As of 7 PM Sunday...no change at this time. Latest buoy obs are
showing NE winds 10-20 gusting to 25 knots. Seas 5-7 feet.

Gusty NE/E winds will persist this evening before dropping a
bit late tonight and early Monday. As strong surface low moves
off the SC coast...winds ramp up again late Monday. Have issued
Gale Warnings for the coastal waters from Oregon Inlet south and
for the Pamlico Sound beginning late Monday afternoon. Small
Craft Advisories remain in effect until 11 pm this evening for
the Albemarle Sound...Alligator River and coastal waters north
of Oregon Inlet as winds continue to gust to around 25 knots and
seas are around 6 feet. Winds/Seas will subside tonight before
increasing again Monday afternoon and night as deep closed upper
low moves across the region and strengthening surface low moves
off SC coast by late Monday.

Long Term /Monday through Thursday/...
As of 330 PM Sun...Widespread rain and scattered thunderstorms
appear likely through Tuesday afternoon as a deepening low
pressure system approaches the coastal waters on Monday, and
then stalls off the southern NC coast until Tuesday afternoon.

Winds will be increasing Monday night to 30 to 35 knots out of
the SE with wind gusts to 40 knots. Seas continue building,
peaking 9-14 ft early Tuesday morning Gale Watch may be needed
for portions of the coastal waters as near gale force winds are
expected. . Winds on Tuesday will
mostly be out of the south 15 to 25 knots, before the low
pressure crosses the region Tuesday afternoon, turning winds WNW
at 10 to 15 knots. Seas on Tuesday will drop below 10 feet by
late morning and become 5 to 8 feet. Winds Wednesday and
Thursday will be SW around 10 knots, and seas will be 4-6 ft
Wednesday and 3-5 ft Thursday.

&&

.HYDROLOGY...
As of 430 AM Sun...Flash flood watch for western sections of
the CWA as this area has best chance of seeing upwards of 3-4
inches of rain with locally higher amounts. Heaviest rain will
occur Monday evening through early Tuesday morning ahead of
advancing strong low pressure.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from Monday afternoon through Tuesday
     morning for NCZ044-079-080-090>095-098.
     Beach Hazards Statement from Monday morning through Monday
     evening for NCZ095-098-103-104.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ103.
MARINE...Gale Warning from 5 PM Monday to 1 AM EDT Tuesday for AMZ135-
     156.
     Small Craft Advisory until 11 PM EDT this evening for AMZ130-
     131.
     Gale Warning from 5 PM Monday to 5 AM EDT Tuesday for AMZ152-
     154.
     Small Craft Advisory until 2 PM EDT Wednesday for AMZ150.
     Gale Warning from 5 PM to 11 PM EDT Monday for AMZ158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC/BM
SHORT TERM...CTC
LONG TERM...SGK
AVIATION...CTC/BM/SGK
MARINE...CTC/JBM/BM/SGK
HYDROLOGY...MHX
Hazardous weather outlook, Apr 23, 3:37 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
337 PM EDT Sun Apr 23 2017

NCZ029-045>047-081-104-241945-
Martin-Washington-Tyrrell-Mainland Dare-Mainland Hyde-
Outer Banks Hyde-
337 PM EDT Sun Apr 23 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strengthening slow moving low pressure system will affect the area
Monday into early Tuesday. Copious amounts of rain are expected
beginning Monday and ending early Tuesday. There is a potential for
some flash flooding with rain amounts averaging 2 to 4 inches with
locally higher amounts over 6 inches possible. The best threat for
flooding is generally west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ044-079-080-090>095-098-241945-
Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-
Onslow-
337 PM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

NO hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A strengthening slow moving low pressure system will affect the area
Monday into early Tuesday. Copious amounts of rain are expected
beginning Monday and ending early Tuesday. There is a potential for
some flash flooding with rain amounts averaging 2 to 4 inches with
locally higher amounts over 6 inches possible. The best threat for
flooding is generally west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-241945-
Outer Banks Dare-
337 PM EDT Sun Apr 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strengthening slow moving low pressure system will move through
the region early in the week. Copious amounts of rain are expected
beginning Sunday night and lasting through Monday night. There is a
potential for some flooding as rain amounts will total 3 to 5 inches
with locally higher amounts across a large portion of Eastern NC.

There is also a threat for strong to marginally severe thunderstorms
on Monday ahead of the advancing low pressure system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:06 AM EDTHigh Surf AdvisoryMHX41 hr
Apr 24, 3:41 AM EDTWind AdvisoryMHX27 hr
Apr 24, 3:54 AM EDTSmall Craft AdvisoryMHX63 hr
Apr 24, 3:42 PM EDTCoastal Flood AdvisoryMHXBeaufort, Pamlico15 hr
Apr 24, 6:08 PM EDTAreal Flood AdvisoryMHXDuplin, Jones, Lenoir, Onslow97 min
Apr 24, 7:46 PM EDTFlash Flood WarningMHXDuplin, Jones, Lenoir, Onslow8 hr

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.